MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: patient weight to be requested.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that log files were submitted for evaluation concerning low voltage events on 12oct2024.The low battery hazard events that occurred appeared to have occurred while on battery power.The relative state of charge (rsoc) values recorded during the events were unusual.The data appeared to indicate that the patient switched to another pair of batteries shortly after these events.Additional information was provided that patient did recall that that the shower bag failed to keep out water on couple of occasions.The patient was advised to take it out of use and would only do sponge baths moving forward.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of fluid ingress into the heartmate gogear shower bag could not be confirmed through this evaluation.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the account.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further reported issues at this time.The lot number was not provided.This product is not sterilized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The heartmate 3 left ventricular assist system instructions for use, rev.C, and heartmate 3 left ventricular assist system patient handbook, rev.D, are currently available.These documents state in the caring for wear and carry accessories sections that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it.Call your hospital contact for a replacement.The instructions for use and patient handbook also provide instructions on using and assembling the shower bag.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20616235
Report Number2916596-2024-07055
Device Sequence Number18341008
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale